MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Ischemia (1942); Cardiogenic Shock (2262); Blood Loss (2597)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used in treatment.The device will not be returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa adelante-s2s introducer sheath in process and final inspection procedure: preform occlusion test per procedure, per latest revision.Visual inspection: with the naked eye at a distance of 12" to 18", inspect sideport assembly for excessive glue.A bead of glue around the perimeter of the sideport tube to hub joint is acceptable.Smeared glue on sideport assembly is not acceptable.The instructions for use (ifu) instructs the user: aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Aspirate all air from the sheath valve assembly by using a syringe connected to the sideport.Flush the introducer through the sideport.If the introducer is to remain in place during catheter positioning and testing, flushing the introducer via the sideport periodically with saline is advised.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.
 
Event or Problem Description
It was reported that an incident occurred during a surgical procedure for placement of an impella on (b)(6) 2019.After the procedure was over (amifostine, cardiogenic shock impella insertion), while the patient was in icu, the patient's leg was cold and the pulse was absent.The patient went back to the cath lab for the contralateral bypass for limb ischemia.The patient was draped in standard fashion.The oscor sheath 14f x 25cm was inserted into the right femoral artery, the impella was placed through that.Oozing occurred at the insertion site, preventing us from peeling away.Continuous oozing at the sheath site resulted in transfusion; two units of red blood cells was given and an estimated amount of blood loss 4 grams of hemoglobin.The oscor sheath 14f x 25cm was occlusive (not allowing blood flow to pass and down the leg).We then placed a terumo rabbi sheath that is 45cm long in the left femoral artery, advanced the distal tip past the oscor sheath and down the right common femoral artery to provide distal flow to the lower leg.Blood loss was resolved after impella and sheath were removed, perclose deployed.Left femoral artery procedure took approximately 1 hour.Outcome of patient is alive and doing well.Device will not be returned as it was discarded.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8499284
Report Number1035166-2019-00031
Device Sequence Number11230357
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-15070
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR